The web browser you are using will no longer be supported by Cigna.com. To continue accessing the site without interruption, please upgrade your browser to the most recent version.
Medicines That May Cause a Rash

Medicines That May Cause a Rash

Medicines That May Cause a Rash

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after you have begun a new medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: October 30, 2019

Author: Healthwise Staff

Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine

Adam Husney, MD - Family Medicine

Martin J. Gabica, MD - Family Medicine